Lamotrigine and antihistamines : Have... - Epilepsy Action

Epilepsy Action
1,771 members567 posts

Lamotrigine and antihistamines

Daffers123
Daffers123
5 Replies

Have started Lamotrigine and developed itchy red Rash . Can I take Loratadine/certirizine to calm symptoms

5 Replies
oldestnewest
EpilepsyAction1
EpilepsyAction1Administrator

A rash could be a reaction to the lamotrigine. It would be best to contact your doctor as soon as possible.

Hope it sorts quickly.

Regards

Cherry

Epilepsy Action Helpline Team

1 like
Reply
Survivor091311

Sounds like you are having an allergic response. Call your doctor immediately.

You do not want this to get worse. Allergic reactions can be deadly.

I could not take a migraine med because I developed a rash and swelling.

Reply
KellyInTexas

I hope you did seek medical attention. I developed a non necrolytic Stevens Johnson’s rash. My neurologist told me if I developed a rash at all, to go to the nearest A and E. Fortunately it is not the necrosis form- most are not.

I cannot take lamictal , and was switched to Dilantin, then vimpat, and ultimately topirimate.

Reply
Deniseelk

My daughter interestingly had a mild rash ( mainly on arms) when she upped Lamotrigine from 100 mg to 150mg ( in early days when she just started the med). It can often be a mild reaction to the body getting used to it. We went directly to her GP ( they took advice from Neurological dept) and she dropped down to 100mg for a further week then upped to 150mg with no problem. What I would say is seek medical advice but please don’t over worry as a mild skin reaction is quite common. Also, don’t change your medication levels until you have received medical advice.

Reply
lgd333

Sounds like an allergic reaction to the medication... Cetirizine is an antihistamine and helps with certain allergies, i.e. to food and more. I take it daily as I am allergic to wheat, dairy and protein amongst other things. Please speak to your doctor regarding a change in medication.

Reply

You may also like...